Publications > Artigos em Revistas Internacionais

Thinning-based models in the analysis of integer-valued time series: a review

Scotto, Manuel; Christian H. Weiss; Sónia Gouveia

Statistical Modelling, 15 (2015), 590-618

This article aims at providing a comprehensive survey of recent developments in the field of integer-valued time series modelling, paying particular attention to models obtained as discrete counterparts of conventional autoregressive moving average and bilinear models, and based on the concept of thinning. Such models have proven to be useful in the analysis of many real-world applications ranging from economy and finance to medicine. We review the literature of the most relevant thinning operators proposed in the analysis of univariate and multivariate integer-valued time series with either finite or infinite support. Finally, we also outline and discuss possible directions of future research.